Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 96, NWS Phoenix, AZ

September 6, 2006Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 6, 2006, 10:21 PM MST for Yuma County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2006, 10:21 PM MST (05:21 UTC)
Expired
Sep 6, 2006, 11:15 PM MST
In force
54 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 77 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:10 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 6, 9:10 PM MST, 1 hour 11 minutes before
AZZ020>028-CAZ030>033-071200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST WED SEP 6 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE
ARIZONA PORTION OF THE DESERT SOUTHWEST THROUGH FRIDAY AS MOISTURE
REMAINS AND UPPER LEVEL IMPULSES PASS BY. DRYING IS EXPECTED TO
COMMENCE OVER THE WEEKEND AS AN INCREASING WESTERLY FLOW FROM THE
PACIFIC DEVELOPS. THIS DRIER FLOW WILL BRING AN END TO THE DAILY
THUNDERSTORM THREAT BY EARLY NEXT WEEK OVER ALL OF SOUTH-CENTRAL AND
SOUTHWEST ARIZONA...AS WELL AS SOUTHEAST CALIFORNIA. AFTERNOON
TEMPERATURES WILL LOWER THE NEXT FEW DAYS...BEFORE WARMING BACK UP
EARLY NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH SATURDAY...
HIGH PRESSURE CENTERED OFF THE CA COAST IS BRINGING NW FLOW TO OUR
REGION...ALONG WITH SOME DYNAMICS. WITH THE AIRMASS STILL MOIST THIS
IS CAUSING SOME THUNDERSTORMS TO HANG ON INTO THE EVENING HOURS.
HOWEVER...MANY OF THE THUNDERSTORMS REMAIN TO BE CONFINED TO THE
HIGHER TERRAIN FOR MUCH OF THE EVENING BUT AT THIS TIME BEGAN TO
MOVE AND DEVELOP OVER PORTIONS OF SW AZ. WITH THE PRESENCE OF SOME
DYNAMICS THIS EVENING...SOME OF THESE STORMS MAY CONTINUE WELL INTO
THE LATE EVENING HOURS AND NIGHTTIME HOURS. A DEVELOPING TROF
EMBEDDED IN THE NW FLOW OVER THE GREAT BASIN THIS EVENING IS
EXPECTED TO INTENSIFY AS IT MOVES INTO AZ LATER TONIGHT AND THURS
MOVING THRU SOUTH CENTRAL AZ BY LATE THURS AFTERNOON/EARLY EVENING.
THIS SYSTEM WILL HAVE JET DYANMICS ASSOCIATED WITH IT AS THE NAM
INDICATES AT LEAST A 50KT 300 MB JET CORE WILL BE OVER SOUTHERN AZ
THURS AND FRI. THIS ALONG WITH THE CONTINUED MOIST AIRMASS WILL
RESULT IN AN INCREASE THREAT OF THUNDERSTORMS...IN THE CHANCE
CATEGORY OVER SOUTH CENTRAL AZ AND A SLIGHT CHANCE IN SE CA BOTH
THURS AND FRI. SOME OF THESE STORMS FOR THURS COULD BECOME ORGANIZED
RESULTING IN POSSIBLE ISOLD SEVERE CONVECTION WITH STEERING FLOW
FROM THE W. ON SAT THE TROF WILL BE WELL TO OUR E AND THE RIDGING
FROM THE OFF SHORE UPPER HIGH WILL BEGIN TO BUILD INLAND BRING A
DRIER NW FLOW AND A REDUCED CHANCE FOR THUNDERSTORMS. THE
APPROACHING DEVELOPING TROF AND MOISTURE WILL CAUSE TEMPS TO LOWER
THURS/FRI THEN STEADY OUT ON SAT AS RIDGE BEGINS TO MOVE INLAND.

&&

.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
CONTINUED DRYING TREND DURING THE LONG TERM WITH W/NWLY FLOW ALOFT
IMPORTING DRY ERN PAC AIR. COULD BE JUST ENOUGH LINGERING MOISTURE
OVER THE HIGHER TERRAIN EAST OF GREATER PHX AREA SUNDAY FOR SLIGHT
CHANCE POPS...THEN MOSTLY SUNNY AND WARMER MONDAY THRU WEDNESDAY.

&&

.AVIATION...
06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DKS/ESTLE
Hazardous weather outlook, Sep 6, 5:17 AM MST, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
517 AM MST WED SEP 6 2006

AZZ021>023-026>028-071230-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
517 AM MST WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY LATE
THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS COULD PRODUCE
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING
WILL OCCUR WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY WITH A SLIGHT CHANCE SATURDAY.
STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND
STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR
WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-071230-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
517 AM PDT WED SEP 6 2006 /517 AM MST WED SEP 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THIS
AFTERNOON AND THIS EVENING. THE STRONGEST STORMS COULD PRODUCE
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING
WILL OCCUR WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY. STRONGEST STORMS COULD PRODUCE LOCALLY
HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL
OCCUR WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-071230-
SOUTHERN GILA/TONTO NF FOOTHILLS-
517 AM MST WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THIS
AFTERNOON AND THIS EVENING. THE STRONGEST STORMS COULD PRODUCE
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING
WILL OCCUR WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH SATURDAY WITH A SLIGHT CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY. STORMS ARE
ESPECIALLY LIKELY THURSDAY AND FRIDAY. STRONGEST STORMS COULD PRODUCE
LOCALLY HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. CLOUD-TO-GROUND
LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ELLIS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 11:24 PM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma66 min
Sep 6, 11:35 PM MSTSevere Thunderstorm WarningPSRYuma55 min
Sep 6, 11:55 PM MSTSevere Thunderstorm WarningPSRMaricopa65 min
Sep 7, 12:30 AM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma60 min
Sep 6, 11:26 PM MSTSevere Thunderstorm WarningPSRRiverside64 min
Sep 7, 4:25 PM MSTFlash Flood WarningPSRRiverside2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.